Tohoku Mathematical Journal

Some new Zariski pairs of sextic curves

Bo Wu and Jin-Gen Yang

Full-text: Open access


A topological invariant of reduced sextic curves with simple singularities is given. Twelve new Zariski pairs of sextic curves are determined. Each pair consists of two curves with non-isomorphic fundamental groups.

Article information

Tohoku Math. J. (2), Volume 64, Number 3 (2012), 409-426.

First available in Project Euclid: 11 September 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14F45: Topological properties
Secondary: 14H50: Plane and space curves 14J28: $K3$ surfaces and Enriques surfaces

Sextic curve simple singularity Zariski pair


Wu, Bo; Yang, Jin-Gen. Some new Zariski pairs of sextic curves. Tohoku Math. J. (2) 64 (2012), no. 3, 409--426. doi:10.2748/tmj/1347369370.

Export citation


  • E. Artal-Bartolo, Sur les couples de Zariski, J. Algebraic Geom. 3 (1994), 223–247.
  • E. Artal-Bartolo and H. Tokunaga, Zariski pairs of index 19 and Mordell-Weil groups of K3 surfaces, Proc. London Math. Soc. (3) 80 (2000), 127–144.
  • A. Degtyarev, The fundamental group of a generalized trigonal curve, Osaka J. Math. 48 (2011), 749–782.
  • A. Degtyarev, Zariski $k$-plets via dessins d'enfants, Comment. Math. Helv. 84 (2009), 639–671
  • A. Katanaga and I. Shimada, Remarks on Zariski pairs of surfaces in the projective space, preprint.
  • M. Namba and H. Tsuchihashi, On the fundamental groups of Galois covering spaces of the projective plane, Geom. Dedicata 105 (2004), 85–105.
  • V. V. Nikulin, Integral symmetric bilinear forms and some of their applications, Math. USSR Izvestiya 14 (1980), 103–167.
  • M. Oka, Geometry of cuspidal sextics and their dual curves, Singularities-Sapporo 1998, 245–277, Adv. Stud. Pure Math. 29, Kinokuniya, Tokyo, 2000.
  • M. Oka and D. T. Pho, Fundamental group of sextics of torus type, Trends in singularities, 151–180, Trends Math., Birkhäuser, Basel, 2002.
  • I. Shimada, Non-homeomorphic conjugate complex varieties, Singularities-Niigata-Toyama 2007, 285–301, Adv. Stud. Pure Math., 56, Math. Soc. Japan, Tokyo, 2009.
  • I. Shimada, On Arithmetic Zariski Pairs in degree 6, Adv. Geom. 8 (2008), 205–225.
  • I. Shimada, Lattice Zariski $k$-plets of plane sextic curves and Z-splitting curves for double plane sextics, Michigan J. Math. 59 (2010), 621–665.
  • T. Urabe, Combinations of rational singularities on plane sextic curves with the sum of Milnor numbers less than sixteen, Banach Center Publ. 20 (1988), 429–456.
  • J. Yang, Sextic curves with simple singularities, Tohoku Math. J. 48 (2) (1996), 203–227.
  • J. Yang and J. Xie, Discrminantal groups and Zariski pairs of sextic curves, Geom. Dedicata (2011), 1–25.
  • O. Zariski, On the problem of existence of algebraic functions of two variables possessing a given branch curve, Amer. J. Math. 51 (2) (1929), 305–328.